Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 535746, 16 pages
http://dx.doi.org/10.1155/2013/535746
Research Article

Spatiotemporal Complexity of a Leslie-Gower Predator-Prey Model with the Weak Allee Effect

1School of Mathematics and Computational Science, Sun Yat-Sen University, Guangzhou 510275, China
2College of Mathematics and Information Science, Wenzhou University, Wenzhou 325035, China

Received 23 April 2013; Revised 27 November 2013; Accepted 28 November 2013

Academic Editor: Victor Kazantsev

Copyright © 2013 Yongli Cai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 1973.
  2. F. Albrecht, H. Gatzke, A. Haddad, and N. Wax, “The dynamics of two interacting populations,” Journal of Mathematical Analysis and Applications, vol. 46, pp. 658–670, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. M. May, “Models for two interacting populations,” in Theoretical Ecology: Principles and Applications, R. M. May, Ed., pp. 78–104, Blackwell Scientific Publications, London, UK, 1981. View at Google Scholar
  4. P. A. Abrams and L. R. Ginzburg, “The nature of predation: prey dependent, ratio dependent or neither?” Trends in Ecology & Evolution, vol. 15, no. 8, pp. 337–341, 2000. View at Publisher · View at Google Scholar · View at Scopus
  5. P. F. Verhulst, “Notice sur la loi que la population suit dans son accroissement,” Correspondances Mathmatiques et Physiques, vol. 10, pp. 113–121, 1838. View at Google Scholar
  6. C. S. Holling, “The components of predation as revealed by a study of small mammal predation of the European Pine Sawfly,” The Canadian Entomologist, vol. 91, no. 5, pp. 293–320, 1959. View at Publisher · View at Google Scholar
  7. N. D. Kazarinoff and P. van den Driessche, “A model predator-prey system with functional response,” Mathematical Biosciences, vol. 39, no. 1-2, pp. 125–134, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. L. Rosenzweig, “Paradox of enrichment: destabilization of exploitation ecosystems in ecological time,” Science, vol. 171, no. 3969, pp. 385–387, 1971. View at Publisher · View at Google Scholar · View at Scopus
  9. J. Wang, J. Shi, and J. Wei, “Predator-prey system with strong Allee effect in prey,” Journal of Mathematical Biology, vol. 62, no. 3, pp. 291–331, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Wang, J. Shi, and J. Wei, “Dynamics and pattern formation in a diffusive predator-prey system with strong Allee effect in prey,” Journal of Differential Equations, vol. 251, no. 4-5, pp. 1276–1304, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. R. Peng and J. Shi, “Non-existence of non-constant positive steady states of two Holling type-II predator-prey systems: strong interaction case,” Journal of Differential Equations, vol. 247, no. 3, pp. 866–886, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. H. Leslie, “Some further notes on the use of matrices in population mathematics,” Biometrika, vol. 35, no. 3-4, pp. 213–245, 1948. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. H. Leslie and J. C. Gower, “The properties of a stochastic model for the predator-prey type of interaction between two species,” Biometrika, vol. 47, pp. 219–234, 1960. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. E. C. Pielou, An Introduction to Mathematical Ecology, Wiley-Interscience, New York, NY, USA, 1969. View at MathSciNet
  15. M. A. Aziz-Alaoui, “Study of a Leslie-Gower-type tritrophic population model,” Chaos, Solitons & Fractals, vol. 14, no. 8, pp. 1275–1293, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. A. Aziz-Alaoui and M. Daher Okiye, “Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling-type II schemes,” Applied Mathematics Letters, vol. 16, no. 7, pp. 1069–1075, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Y. Du and S.-B. Hsu, “A diffusive predator-prey model in heterogeneous environment,” Journal of Differential Equations, vol. 203, no. 2, pp. 331–364, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Y. Du and M. Wang, “Asymptotic behaviour of positive steady states to a predator-prey model,” Proceedings of the Royal Society of Edinburgh A, vol. 136, no. 4, pp. 759–778, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. Peng and M. Wang, “Positive steady states of the Holling-Tanner prey-predator model with diffusion,” Proceedings of the Royal Society of Edinburgh A, vol. 135, no. 1, pp. 149–164, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. Peng and M. Wang, “Global stability of the equilibrium of a diffusive Holling-Tanner prey-predator model,” Applied Mathematics Letters, vol. 20, no. 6, pp. 664–670, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. H.-B. Shi, W.-T. Li, and G. Lin, “Positive steady states of a diffusive predator-prey system with modified Holling-Tanner functional response,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 3711–3721, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. X. Li, W. Jiang, and J. Shi, “Hopf bifurcation and Turing instability in the reaction-diffusion Holling-Tanner predator-prey model,” IMA Journal of Applied Mathematics, vol. 78, no. 2, pp. 287–306, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. P.-P. Liu and Y. Xue, “Spatiotemporal dynamics of a predator-prey model,” Nonlinear Dynamics, vol. 69, no. 1-2, pp. 71–77, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  24. B. I. Camara and M. A. Aziz-Alaoui, “Dynamics of a predator-prey model with diffusion,” Dynamics of Continuous, Discrete &; Impulsive Systems A, vol. 15, no. 6, pp. 897–906, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. B. I. Camara and M. A. Aziz-Alaoui, “Turing and Hopf patterns formation in a predator-prey model with Leslie-Gower-type functional response,” Dynamics of Continuous, Discrete & Impulsive Systems B, vol. 16, no. 4, pp. 479–488, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. B. Camara, Complexite de dynamiques de modéles proie-prédateur avec diffusion et applications [Ph.D. thesis], Universite du Havré, Lorient, France, 2009. View at Zentralblatt MATH
  27. F. Courchamp, T. Clutton-Brock, and B. Grenfell, “Inverse density dependence and the Allee effect,” Trends in Ecology & Evolution, vol. 14, no. 10, pp. 405–410, 1999. View at Publisher · View at Google Scholar · View at Scopus
  28. P. A. Stephens, W. J. Sutherland, and R. P. Freckleton, “What is the Allee effect?” Oikos, vol. 87, no. 1, pp. 185–190, 1999. View at Publisher · View at Google Scholar · View at Scopus
  29. P. A. Stephens and W. J. Sutherland, “Consequences of the Allee effect for behaviour, ecology and conservation,” Trends in Ecology & Evolution, vol. 14, no. 10, pp. 401–405, 1999. View at Publisher · View at Google Scholar · View at Scopus
  30. F. Courchamp, L. Berec, and J. Gascoigne, Allee Effects in Ecology and Conservation, Oxford University Press, Oxford, UK, 2008.
  31. W. C. Allee, Animal Aggregations: A Study in General Sociology, University of Chicago Press, Chicago, Ill, USA, 1931.
  32. S.-R. Zhou, Y.-F. Liu, and G. Wang, “The stability of predator-prey systems subject to the Allee effects,” Theoretical Population Biology, vol. 67, no. 1, pp. 23–31, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  33. L. Berec, E. Angulo, and F. Courchamp, “Multiple Allee effects and population management,” Trends in Ecology & Evolution, vol. 22, no. 4, pp. 185–191, 2007. View at Publisher · View at Google Scholar · View at Scopus
  34. P. Aguirre, E. González-Olivares, and E. Sáez, “Two limit cycles in a Leslie-Gower predator-prey model with additive Allee effect,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1401–1416, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. P. Aguirre, E. González-Olivares, and E. Sáez, “Three limit cycles in a Leslie-Gower predator-prey model with additive Allee effect,” SIAM Journal on Applied Mathematics, vol. 69, no. 5, pp. 1244–1262, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. Y. Cai, W. Wang, and J. Wang, “Dynamics of a diffusive predatorprey model with additive Allee effect,” International Journal of Biomathematics, vol. 5, no. 2, Article ID 1250023, 2012. View at Publisher · View at Google Scholar · View at Scopus
  37. E. González-Olivares, J. Mena-Lorca, A. Rojas-Palma, and J. D. Flores, “Dynamical complexities in the Leslie-Gower predator-prey model as consequences of the Allee effect on prey,” Applied Mathematical Modelling, vol. 35, no. 1, pp. 366–381, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. M.-H. Wang and M. Kot, “Speeds of invasion in a model with strong or weak Allee effects,” Mathematical Biosciences, vol. 171, no. 1, pp. 83–97, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. S. V. Petrovskii, A. Y. Morozov, and E. Venturino, “Allee effect makes possible patchy invasion in a predator-prey system,” Ecology Letters, vol. 5, no. 3, pp. 345–352, 2002. View at Publisher · View at Google Scholar · View at Scopus
  40. C. M. Taylor and A. Hastings, “Allee effects in biological invasions,” Ecology Letters, vol. 8, no. 8, pp. 895–908, 2005. View at Publisher · View at Google Scholar · View at Scopus
  41. J. Shi and R. Shivaji, “Persistence in reaction diffusion models with weak Allee effect,” Journal of Mathematical Biology, vol. 52, no. 6, pp. 807–829, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. G. A. K. van Voorn, L. Hemerik, M. P. Boer, and B. W. Kooi, “Heteroclinic orbits indicate overexploitation in predator-prey systems with a strong Allee effect,” Mathematical Biosciences, vol. 209, no. 2, pp. 451–469, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. B. Dennis, “Allee effects: population growth, critical density, and the chance of extinction,” Natural Resource Modeling, vol. 3, no. 4, pp. 481–538, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. J. D. Murray, “Discussion: Turing's theory of morphogenesis - Its influence on modelling biological pattern and form,” Bulletin of Mathematical Biology, vol. 52, no. 1-2, pp. 119–152, 1990. View at Publisher · View at Google Scholar · View at Scopus
  45. J. Chattopadhyay and P. K. Tapaswi, “Effect of cross-diffusion on pattern formation—a nonlinear analysis,” Acta Applicandae Mathematicae, vol. 48, no. 1, pp. 1–12, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 840 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1981. View at MathSciNet
  47. Y. Lou and W. Ni, “Diffusion, self-diffusion and cross-diffusion,” Journal of Differential Equations, vol. 131, no. 1, pp. 79–131, 1996. View at Publisher · View at Google Scholar
  48. C.-S. Lin, W.-M. Ni, and I. Takagi, “Large amplitude stationary solutions to a chemotaxis system,” Journal of Differential Equations, vol. 72, no. 1, pp. 1–27, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. J. Smoller, Shock Waves and Reaction-Diffusion Equations, vol. 258 of Fundamental Principles of Mathematical Science, Springer, New York, NY, USA, 1983. View at MathSciNet
  50. L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Institute, New York, NY, USA, 2nd edition, 2001.
  51. R. Peng, J. Shi, and M. Wang, “On stationary patterns of a reaction-diffusion model with autocatalysis and saturation law,” Nonlinearity, vol. 21, no. 7, pp. 1471–1488, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  52. M. Ghergu and V. Rădulescu, “Turing patterns in general reaction-diffusion systems of Brusselator type,” Communications in Contemporary Mathematics, vol. 12, no. 4, pp. 661–679, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. A. Turing, “The chemical basis of morphogenesis,” Philosophical Transactions of the Royal Society of London B, vol. 237, pp. 37–72, 1952. View at Publisher · View at Google Scholar
  54. M. R. Garvie, “Finite-difference schemes for reaction-diffusion equations modeling predator-prey interactions in MATLAB,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 931–956, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  55. A. Munteanu and R. V. Solé, “Pattern formation in noisy self-replicating spots,” International Journal of Bifurcation and Chaos, vol. 16, no. 12, pp. 3679–3685, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  56. L. N. Guin, M. Haque, and P. K. Mandal, “The spatial patterns through diffusion-driven instability in a predator-prey model,” Applied Mathematical Modelling, vol. 36, no. 5, pp. 1825–1841, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet